MAUDE Adverse Event Report: AESCULAP AG CASPAR DISTR PIN16MMSTER; SPINE SURGERY

AESCULAP AG CASPAR DISTR PIN16MMSTER; SPINE SURGERY
Model Number FF905SB
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap inc.That a caspar distr pin16mmster (part # ff905sb) was used during an anterior cervical fusion procedure performed on (b)(6) 2022.According to the complainant, the product "failed." reportedly, the device broke and pieces detached into the patient.The pieces were retrieved, and then the procedure was able to be continued and successfully completed without any further issues.The complaint device has not been returned to the manufacturer for evaluation.An additional medical intervention was required; broken pieces were retrieved.There was no surgical delay.Although requested, additional information has not been provided.The adverse event / malfunction is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: there are no products available, therefore an investigation is not possible.Insufficient information and material to investigate.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Root cause cannot be finally concluded.Therefore the root cause specific risk cannot be identified.The potential risk determined during initial vigilance evaluation remains valid.Explanation and rationale: without the product, an exact cause cannot be determined at this moment.Due to the constant monitoring of the compliance with our quality standards, as matters stand, a production or material defect can most likely be excluded.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
CASPAR DISTR PIN16MMSTER
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key15212190
Report Number2916714-2022-00086
Device Sequence Number2123719
Product Code LXH
UDI-Device Identifier04038653364329
UDI-Public4038653364329
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
Report Date (Section F) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2024
Device Model NumberFF905SB
Device Catalogue NumberFF905SB
Device Lot Number52552420
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/13/2022
Device Age33 MO
Event Location Hospital
Date Report to Manufacturer06/22/2022
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date05/26/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Date Report Sent to FDA08/11/2022